| Catalog Number |
00597206535 |
| Medical Device Problem Code |
Loosening of Implant Not Related to Bone-Ingrowth (4002)
| Health Effect - Clinical Codes |
Necrosis (1971); Pain (1994); Aseptic loosening (4883)
| Date of Event |
01/03/2024
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
(b)(4).D10: unknown palacos r 40g, lot 87924720, 00596403210, articular surface size ef 10 mm height "use with plate 3, lot 64062668, 00598603702, stemmed nonaugmentable tibial component option cr/ps/lps size 4 for cemented use only, lot 64196822, 00599601651, femoral component option for cemented use only size f left, lot 63955496.Customer has indicated that the product will not be returned to zimmer biomet for investigation, as the device location is unknown.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
Event or Problem Description
It was reported that approximately 5 years post implantation of a primary left total knee arthroplasty, the patient developed pain, and underwent a revision due to aseptic loosening and avascular necrosis of the patella.The patella component was revised and all other components were retained.
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b5, d8, g3; h2, h6.The reported event was confirmed by review of op notes.Medical records were provided and reviewed by a health care professional.Review of the available records identified the following: patient reported pain.Patella found grossly loose with avascular necrosis (avn), patella removed, bone fragments removed approximately 50% of native patella remained and viable.Patella recut and new poly patella cemented.No complications, all other implants were retained.No device was returned for visual or dimensional evaluations.The device history record was reviewed and no discrepancies relevant to the reported event were found.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
Event or Problem Description
No additional information to report.